Alert archive / New York / Flash Flood Warnings in 2003

Flash Flood Warning 4, NWS Binghamton, NY

June 13, 2003Delaware County, New York

NWS Binghamton, NY issued this flash flood warning at Jun 13, 2003, 11:39 PM EDT for Delaware County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2003, 11:39 PM EDT (03:39 UTC)
Expired
Jun 14, 2003, 2:45 AM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Whole counties

County Delaware County, NY

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 3.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2003-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2003-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 140344
FFWBGM
NYC025-140645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1139 PM EDT FRI JUN 13 2003

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DELAWARE COUNTY IN CENTRAL NEW YORK

* UNTIL 245 AM EDT.

* AT 1130 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED AN  
  AREA OF EXCESSIVE RAINFALL OVER THE FOLLOWING LOCATIONS   
  MASONVILLE...LOOMIS AND TROUT CREEK.

RAPID FLOODING LIKELY WILL OCCUR OVER MANY OF THE SMALL STREAMS AND
CREEKS CLOSE TO THE ABOVE MENTIONED LOCATIONS.

* AT 1130 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 
  FLOODING ON ROUTE 8 IN THE TOWN OF MASONVILLE SOUTH OF THE VILLAGE 
  OF MASONVILLE. THIS FLOODING WAS DUE TO A STREAM OVERFLOWING ITS 
  BANKS.

HEAVY RAINFALL IS CAUSING FLASH FLOODING IN THE TOWN OF MASONVILLE 
IN EXTREME WESTERN DELAWARE COUNTY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.

$$

LAT...LON 4226 7540 4212 7542 4219 7518 4227 7521

&
CHAMPNEY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 10:25 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 13, 10:25 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1025 PM EDT FRI JUN 13 2003

UPDATE TO UP POPS AND QPF FOR UPPER SUSQUEHANNA REGION. FFW OUT NOW
FOR BROOME. 1 HOUR PRECIP EXCEEDED 2 INCHES. THIS BATCH OF RW+ WILL
BE OUT OF THE COUNTY BY MIDNIGHT BUT SFC TROF STILL JUST W SO MORE
MAY DEVELOP TIL 3 OR 4 AM. PRECIP WILL SPREAD SE INTO SE CWA SO LEFT
RW AS LIKELY THERE. LOWERED MIN TEMPS AS TEMPS ALREADY AT LOWS AND
NEAR DEWPTS. FOG PUT IN FOR REST OF NIGHT WITH VALLEY FOG ALREADY.
TAC

PREVIOUS AFD...
WEAK SFC LOW OVER LK ONTARIO AND WARM FRONT THROUGH CNY THIS
AFTERNOON WITH SOUPY AIR LOCKED IN. VERY LITTLE UPPER SUPPORT FOR
LIFT...ASIDE FROM THERMAL AND MOISTURE ADVECTIONS. BETTER SUPPORT
ASSOC WITH UPPER LOW OVER MIDWEST WHICH OPENS UP SOME TONIGHT AND
GETS ABSORBED INTO BROADER UPPER TROF DIGGING OVER SRN CAN AND THE
NORTHEAST. WARM FRONT WILL CONTINUE LIFTING SLOLY NE...WHILE WEAK
COLD FRONT NOW JUST WEST OF WRN NY/PA DRIFTS INTO THE AREA BY SAT
AFTN. GFS HANDLING CURRENT PRECIP GENERATION OVER WV/VA AND MIDWEST
BETTER THAN ETA. EXPECT ONLY SCATTERED DEVELOPMENT OVER MOST OF CNY
MAINLY THIS EVENING AS FEATURES SLIDE THRU.HIGHEST CHANCES IN THE
FINGER LAKES AND MHWK VALLEY WHERE PRECIP ONGOING...AND THIS AREA
CLOSEST TO SFC LOW. GFS ALSO HAS AN ENHANCED AREA OF LIFT FOCUSING
OVER NE PA BY 06Z WHICH LOOKS A LITTLE CONVECTIVELY FED BACK...YET
MAY BE AN INDICATION OF FEATURE MOVING UP FROM WV PLUS ENHANCED
CONVG ALONG BNDRYS AND WK SECONDARY SFC CIRCULATION. DURING THE MID
EVENING HOURS THRU MIDNITE...WILL INDICATE A SECONDARY MAX POP OVER
NE PA TO ACCOUNT FOR THIS THINKING.

NVA AND WK SUBSIDENCE/NEG THETA-E ADVN DVLPS AFTER MIDNIGHT TO HELP
DIMINISH PRECIP...YET STILL ENOUGH UNCERTAINTY TO WARRANT CHC FOR
BRIEF SHOWERS INTO SAT MORNING UNDER CYCL FLOW ALOFT AND MOIST
AIRMASS. HIGH DEWPOINT AIR WILL MAKE FOR ANOTHER FOGGY NIGHT IN SOME
AREAS AND WILL INTRODUCE THAT TO THE FCST AS WELL.

WEAK COLD FRONT CONTINUES THRU THE AREA ON SAT WITH TAIL END OF
UPPER TROF DIGGING OVER NEW ENGLAND AND ERN CAN CLIPPING THE AREA.
SOME DRYING ALOFT...BUT HIGH SFC DEWPOINTS AND MORE BREAKS OF
SUNSHINE THAN PREV DAYS WARRANTS CONTINUATION OF DIURNAL SCT
SHRA/TSRA WITH CAPE FCSTS 500-800 J/KG. ALL OF THIS PRECIP COMES TO
AN END AS FRONT SAGS WELL SOUTH OF THE REGION AND DRIER HIGH PRES
BUILDS IN ON SUNDAY.

WILL GO SVRL DEGREES ABOVE ALL MOS GUIDANCE TONIGHT AS DEWPOINTS
SHOULD ONLY TRIM OFF BY A DEGREE OR SO...IF THAT. REMAINDER OF FCST
TEMPS LOOK GOOD AND ONLY SUBTLE TWEEKS MADE.

XTNDD PD...FEATURES AN UNUSUAL DRY SPELL AS THE AREA ENDS UP WEST OF
THE TROF AXIS UNDER BLDG HGTS. THIS WILL RESULT IN NEAR NRML TEMPS
WITH NO PCPN UNTIL LATE THU INTO EARLY FRI WHEN A COLD FNT AND SCT
SHWRS MVE THRU THE AREA. PER THE ISC GRIDS HAVE ADDED A CHANCE OF
AFTN TRW WITH THE SHWRS. ATTM...NEXT WEEKEND LOOKS DRY UNDER A WEAK
SFC HI AND NW FLOW PTRN.

.BGM...NONE.

DAYS 1-2...BREWSTER
DAYS 3-7...MORFORD
Hazardous weather outlook, Jun 13, 4:25 AM EDT, 19 hours 14 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-131100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
425 AM EDT FRI JUN 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...
SCATTERED SHOWERS WILL BECOME HEAVIER AND MORE WIDESPREAD THIS
AFTERNOON INTO TONIGHT. IN ADDITION...A FEW THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON THROUGH THIS EVENING. WIDESPREAD HEAVY RAIN
IS NOT EXPECTED...HOWEVER LOCALIZED HEAVY DOWNPOURS COULD CAUSE
MINOR FLOODING IN POOR DRAINAGE AREAS AND BRING SIGNIFICANT WITHIN
BANKFULL RISES ON AREA CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.  HOWEVER,
SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF HEAVY RAINFALL TO THE
NATIONAL WEATHER SERVICE IN BINGHAMTON.

MSE

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 9:51 PM EDTFlash Flood WarningBGMBroome3 hr

Nearby

Flash Flood Warnings in New York, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.